Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Asthma Allergy Clin Immunol. 1999 Dec;19(6):980-984. Korean. Original Article.
Park JW , Hong CS , Yun YY , Kim CW , Kim JS , Jung WC , Park JY , Cho YJ , Huh AJ .
Abstract

Allopurinol is widely used for chronic tophaceous gout as a uric acid lowering agent. Hypersensitivity to allopurinol occurrs in about 10% of patients, which limits the usage of allopurinol. The successful oral and intravenous desensitization of allopurinol has been reported worldwide since 1976. We recently experienced a 51-year-old male patient with gouty arthritis and hyperuricemia, who had previously experienced skin rash after allopurinol treatment. When allopurinol was retried, erythematous and foliative skin rash developed on entire body. Because allopurinol was essential in controlling hyperuricemia, the oral desensitization of allopurinol was tried. We report successful rapid oral allopurinol desensitization in the patient with chronic tophaceous gout, who exhibited exfoliative dermatitis as allopurinol hypersensitivity.

Copyright © 2019. Korean Association of Medical Journal Editors.